Alert archive / Hawaii / High Wind Warnings in 2013
High Wind Warning 1, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Jan 4, 2013, 3:54 AM HST for Kalawao County, Hawaii. It took effect at Jan 4, 2013, 10:00 AM HST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2013, 3:54 AM HST (13:54 UTC)
- In effect from
- Jan 4, 2013, 10:00 AM HST
- Expired
- Jan 5, 2013, 3:37 PM HST
- In force
- 30 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The radar
The Molokai radar (PHMO), 24 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
558 WWHW70 PHFO 041354 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 354 AM HST FRI JAN 4 2013 ...HIGH WIND WARNING FOR THE HALEAKALA SUMMIT AREA... ...WIND ADVISORY FOR ALL THE HAWAIIAN ISLANDS... .HIGH PRESSURE BUILDING IN NORTH OF THE STATE WILL BRING STRONG TRADE WINDS ACROSS THE MAIN HAWAIIAN ISLANDS TODAY...AND VERY STRONG WINDS OVER THE HALEAKALA SUMMIT AREA. HIZ022-050300- /O.UPG.PHFO.HW.A.0001.130104T2000Z-130106T0400Z/ /O.NEW.PHFO.HW.W.0001.130104T2000Z-130106T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 354 AM HST FRI JAN 4 2013 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...EAST 40 TO 45 MPH WITH LOCALIZED GUSTS OVER 65 MPH. * TIMING...FROM 10 AM HST THIS MORNING THROUGH SATURDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN CREATE HAZARDOUS CONDITIONS FOR OUTDOOR ACTIVITIES INCLUDING HIKING. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ001>021-023>027-050300- /O.NEW.PHFO.WI.Y.0001.130104T2000Z-130105T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HANA...MAKAWAO...KIHEI...MAKENA...KAILUA-KONA...MILOLII... SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 354 AM HST FRI JAN 4 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM HST SATURDAY. * WINDS...EAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH ACROSS THE MAIN HAWAIIAN ISLANDS. * TIMING...10 AM HST THIS MORNING THROUGH SATURDAY MORNING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES...PRODUCE LOCAL POWER OUTAGES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$ REYNES/BIRCHARD
3 follow-up statements
103 WWHW70 PHFO 050130 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST FRI JAN 4 2013 ...HIGH WIND WARNING FOR THE HALEAKALA SUMMIT AREA... ...WIND ADVISORY FOR ALL THE HAWAIIAN ISLANDS... .HIGH PRESSURE BUILDING IN NORTH OF THE STATE WILL BRING STRONG TRADE WINDS ACROSS THE MAIN HAWAIIAN ISLANDS TONIGHT AND SATURDAY...AND VERY STRONG WINDS OVER THE HALEAKALA SUMMIT AREA. HIZ022-051430- /O.CON.PHFO.HW.W.0001.000000T0000Z-130106T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 330 PM HST FRI JAN 4 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS...EAST 40 TO 45 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH SATURDAY AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN CREATE HAZARDOUS CONDITIONS FOR OUTDOOR ACTIVITIES INCLUDING HIKING. MOTORISTS... ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ001>021-023>027-051430- /O.EXT.PHFO.WI.Y.0001.000000T0000Z-130106T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HANA...MAKAWAO...KIHEI...MAKENA...KAILUA-KONA...MILOLII... SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 330 PM HST FRI JAN 4 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS...EAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH SATURDAY AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... PRODUCE LOCAL POWER OUTAGES AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$ BURKE
541 WWHW70 PHFO 051517 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 517 AM HST SAT JAN 5 2013 ...HIGH WIND WARNING FOR THE HALEAKALA SUMMIT AREA... ...WIND ADVISORY FOR ALL THE HAWAIIAN ISLANDS... .HIGH PRESSURE NORTH OF THE STATE WILL KEEP STRONG TRADE WINDS ACROSS THE MAIN HAWAIIAN ISLANDS...AND VERY STRONG WINDS OVER THE HALEAKALA SUMMIT AREA TODAY. HIZ022-060400- /O.CON.PHFO.HW.W.0001.000000T0000Z-130106T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 517 AM HST SAT JAN 5 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 40 TO 45 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN CREATE HAZARDOUS CONDITIONS FOR OUTDOOR ACTIVITIES INCLUDING HIKING. MOTORISTS... ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ001>021-023>027-060400- /O.CON.PHFO.WI.Y.0001.000000T0000Z-130106T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HANA...MAKAWAO...KIHEI...MAKENA...KAILUA-KONA...MILOLII... SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 517 AM HST SAT JAN 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... PRODUCE LOCAL POWER OUTAGES AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$
837 WWHW70 PHFO 060137 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST SAT JAN 5 2013 ...WIND ADVISORY FOR MOLOKAI MAUI LANAI KAHOOLAWE AND THE LOWER SLOPES OF THE BIG ISLAND... .STRONG HIGH PRESSURE NORTHEAST OF THE STATE CONTINUES TO BRING ADVISORY LEVEL WINDS TO MANY PORTIONS OF MAUI COUNTY AND THE BIG ISLAND. GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE WEEKEND. HIZ022-061445- /O.CAN.PHFO.HW.W.0001.000000T0000Z-130106T0400Z/ /O.EXB.PHFO.WI.Y.0001.000000T0000Z-130107T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 337 PM HST SAT JAN 5 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...EAST 30 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ATOP HALEAKALA. * TIMING...THROUGH SUNDAY AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN CREATE HAZARDOUS CONDITIONS FOR OUTDOOR ACTIVITIES INCLUDING HIKING. MOTORISTS... ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH...WITH GUSTS OVER 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ001>011-060245- /O.CAN.PHFO.WI.Y.0001.000000T0000Z-130106T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO 337 PM HST SAT JAN 5 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. TRADE WINDS ACROSS KAUAI AND OAHU REMAIN ELEVATED...BUT JUST BELOW ADVISORY LEVELS...AND AS SUCH THE ADVISORY FOR THESE AREAS HAS BEEN CANCELLED. EXPECT WINDS UP TO 25 MPH WITH SOME HIGHER GUSTS. $$ HIZ012>021-023>027-061445- /O.EXT.PHFO.WI.Y.0001.000000T0000Z-130107T0400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...KALAUPAPA...KAUNAKAKAI...MANELE... LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...HANA... MAKAWAO...KIHEI...MAKENA...KAILUA-KONA...MILOLII...SOUTH POINT... PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA... BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 337 PM HST SAT JAN 5 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS...EAST 20 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH...PARTICULARLY THROUGH PASSES AND DOWNSLOPE OF THE MOUNTAINS. * TIMING...THROUGH SUNDAY AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... PRODUCE LOCAL POWER OUTAGES AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Jan 4, 3:30 AM HST, 24 minutes earlier.
Area forecast discussion, Jan 4, 3:30 AM HST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST FRI JAN 4 2013 .SYNOPSIS... A WET TRADE WIND WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND WITH SHOWERS FAVORING WINDWARD AND MAUKA AREAS. THE STRONG WINDS WILL BE ABLE TO PUSH SOME OF THE SHOWERS INTO LEEWARD AREAS AT TIMES. STRONG HIGH PRESSURE BUILDS TO THE NORTH OF THE ISLANDS AND BRINGS CONDITIONS ON FRIDAY AND SATURDAY...AND POSSIBLY INTO SUNDAY. THEN WINDS GRADUALLY DIMINISH EARLY NEXT WEEK. && .DISCUSSION... THE REMNANTS OF A STATIONARY BOUNDARY ARE KEEPING ABUNDANT MOISTURE ACROSS THE CENTRAL PORTIONS OF THE ALOHA STATE...ALONG WITH A PREVAILING WET TRADE WIND REGIME CONTINUING THROUGH THE WEEKEND. SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS...ESPECIALLY OVER OAHU AND MAUI COUNTY. THE STRONG TRADES WILL CONTINUE TO PUSH SOME OF THE SHOWERS BEYOND THE MOUNTAIN RANGES AND INTO LEEWARD AREAS AT TIMES. LATEST NATIONAL WEATHER SERVICE RADAR DATA SHOW LESS SHOWER ACTIVITY OVER KAUAI AND THE BIG ISLAND...BUT THE RAIN COVERAGE WILL PUSH FURTHER SOUTH AND REACHING THE BIG ISLAND LATER TODAY. MOST OF THE RAIN OUTSIDE OF WINDWARD AND MOUNTAIN AREAS WILL REMAIN LIGHT. MODEL GUIDANCE DEPICTS STRONG HIGH PRESSURE BUILDING TO THE N OF THE MAIN HAWAIIAN ISLANDS DURING THE NEXT COUPLE OF DAYS. THIS WILL BRING AN INCREASE IN PRESSURE GRADIENTS...WITH WINDY CONDITIONS DEVELOPING IN MANY PLACES BY LATER TODAY AND THROUGH SAT...AND MAYBE EXTENDING INTO SUN. THE STRONGEST WINDS ARE EXPECTED OVER THE HALEAKALA SUMMIT AREA...FOR WHICH A HIGH WIND WARNING WILL BE IN EFFECT BEGINNING LATER THIS MORNING. THE WET AND BREEZY TRADES WILL CONTINUE THROUGH THE WEEKEND. THEN FOR THE BEGINNING OF NEXT WEEK CONDITIONS WILL SUBSIDE...WITH TRADE SPEEDS DECREASING TO NORMAL LEVELS. THE SOLUTIONS FROM THE GLOBAL MODELS BEGIN TO DIVERGE FOR THE MID WEEK PERIOD AS GFS TRIES TO PUSH A FROPA ACROSS THE AREA...WHILE ECMWF KEEPS THE ISLANDS STILL UNDER A TRADE WIND REGIME. THE OFFICIAL FORECAST WILL KEEP FOLLOWING THE LATER SOLUTION WITH TRADES REMAINING IN PLACE THROUGH THE END OF NEXT WEEK. && .MARINE... A NORTHWEST SWELL IS EXPECTED TO ARRIVE LATER TODAY...PEAKING TONIGHT AND INTO SATURDAY WITH HEIGHTS AROUND ADVISORY LEVELS...THEN GRADUALLY LOWER SUNDAY AND MONDAY. THE ADVISORY HAS NOT BEEN ISSUED YET SINCE FORERUNNERS FROM THE SWELL HAVE NOT BEEN OBSERVED ON ANY OF THE BUOYS SO FAR. THE STRONGER TRADE WINDS OVER THE WEEKEND WILL PRODUCE VERY ROUGH AND CHOPPY CONDITIONS ALONG EAST FACING SHORES WITH SURF HEIGHTS LIKELY REACHING ADVISORY LEVELS SATURDAY AND SUNDAY. A SMALL CRAFT ADVISORY REMAINS POSTED FOR ALL HAWAIIAN COASTAL WATERS DUE TO WINDS AND SEAS...EXCEPT FOR THE PAILOLO AND ALENUIHAHA CHANNELS...AND THE WATERS SOUTH OF THE BIG ISLAND WHERE A GALE WARNING IS NOW IN EFFECT UNTIL 6 PM HST SATURDAY. && .AVIATION... THE STRENGTHENING NE TRADE WINDS WILL CONTINUE TO PRODUCE TEMPO MODERATE LOW-LEVEL TURBULENCE BELOW 8 KFT S AND W OF THE MTN OF ALL ISLANDS TODAY AND TONIGHT. THEREFORE...AIRMET TANGO REMAINS IN EFFECT. IN ADDITION...AIRMET TANGO WILL INCLUDE SUSTAINED SFC WSPD OF 30 KT OR GREATER EXPECTED FOR THE ENTIRE STATE DUE TO THE STRONG SFC HIGH FAR N OF THE STATE STARTING LATER THIS MORNING. THESE WINDY CONDITIONS WILL LIKELY CONTINUE THROUGH TONIGHT...AND POSSIBLY DURING THE DAY ON SATURDAY ALSO. BANDS OF BROKEN TO OVERCAST LOW CLOUDS WITH EMBEDDED SHOWERS CARRIED BY THE STRONG TRADES WILL CONTINUE TO PRODUCE WIDESPREAD MVFR...AND BRIEF PERIODS OF IFR...CONDITIONS MAINLY ALONG WINDWARD FACING SLOPES AND THE HIGHER TERRAIN ON MOST OF THE ISLANDS. AS A RESULT...AIRMET SIERRA CONTINUES IN EFFECT FOR MOUNTAIN OBSCURATION ABOVE 2500 FT. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 6 AM HST SATURDAY FOR ALL THE HAWAIIAN ISLANDS. HIGH WIND WARNING FROM 10 AM THIS MORNING TO 6 PM HST SATURDAY FOR HALEAKALA SUMMIT. GALE WARNING UNTIL 6 PM HST SATURDAY FOR PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 PM HST SATURDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-MAALAEA BAY- BIG ISLAND WINDWARD WATERS. && SYNOPSIS/DISCUSSION/MARINE...REYNES AVIATION...HOUSTON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 3:25 PM HST | High Wind Watch | HFO | Kalawao | 12 hr |
| Jan 4, 3:54 AM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 3 days |
| Jan 4, 3:58 AM HST | Gale Warning | HFO | 71 hr |
Nearby
High Wind Warnings in Hawaii, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.